Alert archive / Ohio / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 63, NWS Cleveland, OH

May 2, 20256 counties in Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at May 2, 2025, 3:08 PM EDT for 6 counties in Ohio. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2025, 3:08 PM EDT (19:08 UTC)
Expired
May 2, 2025, 4:00 PM EDT
In force
52 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Ashtabula County, OH, Cuyahoga County, OH, Geauga County, OH, Portage County, OH, Summit County, OH, Trumbull County, OH

The radar

The Cleveland radar (KCLE), 84 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 3:15 PM EDTHAIL 11 Nw Orwell, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 12:49 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2025-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2025-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

877 
WUUS51 KCLE 021908
SVRCLE
OHC007-035-055-133-153-155-022000-
/O.NEW.KCLE.SV.W.0063.250502T1908Z-250502T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
308 PM EDT Fri May 2 2025

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Northern Trumbull County in northeastern Ohio...
  Northern Portage County in northeastern Ohio...
  Geauga County in northeastern Ohio...
  East central Cuyahoga County in northeastern Ohio...
  Northeastern Summit County in northeastern Ohio...
  Southern Ashtabula County in northeastern Ohio...

* Until 400 PM EDT.

* At 308 PM EDT, severe thunderstorms were located along a line
  extending from near Chardon to near Burton to Macedonia, moving
  east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect damage to 
           trees and power lines.

* Locations impacted include...
  Chardon, Solon, Twinsburg, Macedonia, Cortland, South Russell,
  Middlefield, Garrettsville, Kinsman, North Bloomfield, Orwell,
  Burton, Andover, West Farmington, Chesterland, Bristolville, Vienna
  Center, Aurora, Bedford Heights, and Kirtland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4166 8052 4139 8052 4126 8062 4131 8154
      4157 8138
TIME...MOT...LOC 1908Z 267DEG 33KT 4156 8125 4141 8121 4131 8149 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

13
3 follow-up statements
117 
WWUS51 KCLE 021929
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
329 PM EDT Fri May 2 2025

OHC035-133-153-021938-
/O.CAN.KCLE.SV.W.0063.000000T0000Z-250502T2000Z/
Portage OH-Cuyahoga OH-Summit OH-
329 PM EDT Fri May 2 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PORTAGE...EAST
CENTRAL CUYAHOGA AND NORTHEASTERN SUMMIT COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
northeastern Ohio.

LAT...LON 4164 8052 4139 8052 4129 8060 4135 8099
      4135 8134 4141 8133 4160 8112 4166 8053
TIME...MOT...LOC 1928Z 256DEG 37KT 4156 8101 4148 8095 4138 8127 

$$

OHC007-055-155-022000-
/O.CON.KCLE.SV.W.0063.000000T0000Z-250502T2000Z/
Trumbull OH-Geauga OH-Ashtabula OH-
329 PM EDT Fri May 2 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHERN TRUMBULL...SOUTHERN GEAUGA AND SOUTHERN ASHTABULA
COUNTIES...

At 328 PM EDT, severe thunderstorms were located along a line
extending from 7 miles northeast of Middlefield to near North
Bloomfield to near South Russell, moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect damage to 
         trees and power lines.

Locations impacted include...
Cortland, South Russell, Middlefield, Kinsman, North Bloomfield,
Orwell, Burton, Andover, West Farmington, Bristolville, Parkman,
Huntsburg, Claridon, Mecca, Montville, Johnston, Hartsgrove, Roaming
Shores, Cherry Valley, and Aquilla.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4164 8052 4139 8052 4129 8060 4135 8099
      4135 8134 4141 8133 4160 8112 4166 8053
TIME...MOT...LOC 1928Z 256DEG 37KT 4156 8101 4148 8095 4138 8127 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Sullivan
684 
WWUS51 KCLE 021943
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
343 PM EDT Fri May 2 2025

OHC055-021952-
/O.CAN.KCLE.SV.W.0063.000000T0000Z-250502T2000Z/
Geauga OH-
343 PM EDT Fri May 2 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GEAUGA COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
northeastern Ohio.

LAT...LON 4164 8052 4139 8052 4135 8055 4136 8093
      4161 8100 4166 8053
TIME...MOT...LOC 1942Z 262DEG 36KT 4158 8085 4151 8077 4140 8084 

$$

OHC007-155-022000-
/O.CON.KCLE.SV.W.0063.000000T0000Z-250502T2000Z/
Trumbull OH-Ashtabula OH-
343 PM EDT Fri May 2 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHERN TRUMBULL AND SOUTHERN ASHTABULA COUNTIES...

At 342 PM EDT, severe thunderstorms were located along a line
extending from near Orwell to 7 miles northeast of North Bloomfield
to near Bristolville, moving east at 40 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Cortland, Kinsman, North Bloomfield, Orwell, Andover, Bristolville,
Mecca, Johnston, Hartsgrove, Roaming Shores, and Cherry Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4164 8052 4139 8052 4135 8055 4136 8093
      4161 8100 4166 8053
TIME...MOT...LOC 1942Z 262DEG 36KT 4158 8085 4151 8077 4140 8084 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Sullivan
350 
WWUS51 KCLE 022000
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
400 PM EDT Fri May 2 2025

OHC007-155-022009-
/O.EXP.KCLE.SV.W.0063.000000T0000Z-250502T2000Z/
Trumbull OH-Ashtabula OH-
400 PM EDT Fri May 2 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TRUMBULL AND SOUTHERN
ASHTABULA COUNTIES WILL EXPIRE AT 400 PM EDT...

A new Severe Thunderstorm Warning has been issued for extreme 
northeastern Trumbull County. Otherwise, the storms have moved out 
of the warned area. 

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
northeastern Ohio.

LAT...LON 4164 8052 4139 8052 4135 8055 4136 8093
      4161 8100 4166 8053
TIME...MOT...LOC 1959Z 267DEG 33KT 4159 8066 4152 8058 4141 8065 

$$

Sullivan

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 1:39 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, May 2, 1:39 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
139 PM EDT Fri May 2 2025

.SYNOPSIS...
A cold front will move east across the local area today. Low
pressure will meander across the Ohio Valley over the weekend
and into early next week.

&&

.NEAR TERM /THROUGH SATURDAY/...

1:13 PM EDT Update...

Forecast remains valid per latest trends in obs and model
guidance. A Severe Thunderstorm Watch is in effect until 7 PM
EDT this evening for most of NW and north-central OH, the
nearshore waters of Lake Erie's central basin, and all of NE OH
and NW PA. The greatest potential for severe storms exists
roughly along and east of I-71 in our CWA, where greater
daytime heating and resulting destabilization of the warm/moist
sector boundary layer are expected through this late afternoon.
Please see discussion below for further details.

10:02 AM EDT Update...

Forecast largely remains valid per latest trends in obs and
model guidance, but based on those trends, increased today's
forecast high temperatures slightly in/near Erie, PA since peeks
of sunshine and a lack of onshore surface flow from ~52F Lake
Erie should allow highs to be near 70F this afternoon. A pre-
cold front surface trough axis should sweep generally SE'ward
through our region early this afternoon through early evening,
while the surface cold front should sweep generally SE'ward
through our region early this evening through about midnight
tonight. Isolated to scattered and organized showers and
thunderstorms are expected to develop along and ahead of the
pre-front surface trough axis and cold front as both lifting
mechanisms release weak to moderate boundary layer CAPE amidst
moderate to strong effective bulk shear near 35 to 45 knots.
Convection initiation should occur between about 11 AM and 2 PM
EDT today in/near our CWA. Severe thunderstorms in the form of
multicells and a few supercells remain a concern, especially
this afternoon through early evening, since peeks of
sunshine/daytime warming are expected to result in appreciable
warm/moist sector boundary layer destabilization. Severe hail
the size of quarters to perhaps golf balls remains a concern
since model soundings (e.g. 06Z/Fri and 12Z/Fri HRRR soundings)
continue to depict sizable MUCAPE in the hail growth zone,
despite weak mid-level lapse rates, and favorable ambient
melting levels near 9kft to 10kft AGL. Straight-line convective
wind damage also remains a concern since diurnal convective
mixing of the boundary layer should yield steep low-level lapse
rates and DCAPE near 500 to 600 J/kg this afternoon through
early evening. Tornadoes are not a concern since unidirectional
low-level vertical wind shear, including limited speed shear,
is expected to limit the magnitude of surface-based ESRH.
Please see discussion below for further details.

Previous Discussion...

Outside of a small chance of a few stray showers and/or
thunderstorms, the weather will generally remain dry for the
start of the near term period before PoPs increase late this
morning into this afternoon as a cold front meanders east across
the local area. Showers and perhaps a few thunderstorms will
likely blossom ahead of the front at around 18Z/2 PM before
slowly moving east and either diminishing in southeastern zones
or exiting just to the southeast of the CWA shortly after 00Z/8
PM this evening. The front will slow or stall in this area as an
upper trough digs into the Mississippi Valley and begins to
cutting off into an upper low in the latter half of the near
term period.

There's still some uncertainty in where showers/storms initiate
this afternoon and how widespread any precip will be, but
currently thinking the highest (likely) PoPs will generally be
along and east of the I-71 corridor where there will be an
opportunity for destabilization through peak diurnal heating.
Given MLCAPE values of at least 1500 J/kg and about 30 knots of
effective bulk shear in this area, a few strong to severe
thunderstorms remain possible ahead of the front this afternoon
into this evening. Damaging wind gusts will be the primary
threat, but instances of large hail and locally heavy rainfall
cannot be ruled out. The area of interest has been highlighted
in a Marginal Risk of severe weather with a Slight Risk scraping
the far southern reaches of the CWA. As of now, it appears that
the best dynamics will remain to the south of the local area.

Rain chances will likely dwindle for a few hours after 00Z
tonight before moisture surges into the region ahead of a
surface low developing over the Ohio/Tennessee valleys
overnight. Showers will likely overspread the majority of the
CWA through Saturday as the low churns over the Ohio Valley
with the highest rain chances once again expected along and east
of the I-71 corridor. There will probably be a narrow corridor
of instability across southeastern zones during peak heating
Saturday so have maintained a slight chance of thunder. Periods
of moderate rain are possible Saturday morning and afternoon,
however QPF values across most of the area will likely be about
half an inch or less with locally higher amounts possible in
southern zones. The flooding risk remains relatively low, but
there may be some ponding and perhaps some nuisance flooding in
locations that receive multiple rounds of rain.

Today's highs will reach the upper 60s to lower 70s with
tonight's lows falling into the upper 40s to low to mid 50s.
Temps will be much cooler on Saturday with highs in the 50s
expected areawide. Northeast winds off of Lake Erie will likely
result in slightly cooler temperatures across portions of
north-central/northwestern Ohio.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
Cut-off low remains over the Mid-Mississippi and Ohio River Valleys,
remaining there through the short term period. At the surface, low
pressure moves into the Ohio Valley Saturday night and Sunday,
becoming occluded/collocated with the upper-low as it retrogrades
backwards Sunday night into Monday. Deep moisture will linger into
Saturday night and Sunday, which is when there may be more persistent
periods of rain showers. The upper low weakens a bit on Monday, with
showers expected to be more scattered, and cloudy conditions
Saturday through Sunday night, giving way to a bit more sun (i.e.
partly sunny) on Monday. Monday afternoon could present with a
sneaky low end severe weather threat for the eastern half our
forecast with the mean ensemble guidance showing about 500-750 J/kg
MUCAPE and 30-40 knots of deep layer shear. Certainly a more unique
set up due to the upper low and subsequent south to southeast shear
vector.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
Upper low overhead on Tuesday should depart to the east Tuesday
night with surface high pressure building in on Wednesday and
Thursday. Scattered showers will be possible on Tuesday, and should
be dry outside of that, unless the upper-low is slower than
expected, then there could be a few more showers Wednesday
afternoon. Temperatures will near climatological normals with highs
in the 60s.

&&

.AVIATION /18Z Friday THROUGH Wednesday/...
Aloft, SW'erly to WSW'erly flow and embedded disturbances
affect our region through 18Z/Sat as a trough approaches from
the northwestern Great Lakes and central Great Plains. Accordingly,
a surface trough lingers over our region through 18Z/Sat. In
addition, a surface cold front is expected to sweep generally
SE'ward through our area between ~21Z/Fri and ~04Z/Sat as
multiple weak surface low pressure centers move NE'ward along
the front. Behind the front, a ridge attempts to build from the
north-central United States.

Ahead of the cold front, SW'erly to WSW'erly regional surface
winds around 5 to 15 knots are expected. These winds will gust
up to 20 knots or so at times through this early evening. Behind
the cold front, our regional surface winds veer to NW'erly and
ease to around 5 to 10 knots before becoming lighter and
variable in direction for a time tonight. Overnight tonight
through 18Z/Sat, our regional surface winds become NE'erly
around 10 to 15 knots.

Ahead of the cold front, widespread low clouds and resulting
ceilings in the 2kft to 5kft AGL range are expected. Behind the
front, widespread MVFR ceilings should develop overnight tonight
and linger through 18Z/Sat. IFR ceilings are possible. Scattered
showers and thunderstorms are expected along and ahead of the
cold front. Brief MVFR to LIFR are possible with showers and
especially storms since periods of torrential rainfall are
expected. Hail up to golf ball-size and brief/erratic surface
wind gusts up to 55 knots are possible with thunderstorms
through this early evening. Behind the cold front, periods of
light to moderate rain and widespread mist with MVFR visibility
are a concern this evening and especially from ~04Z/Sat through
18Z/Sat as moist/ascending airstreams accompany the
aforementioned frontal lows.

Outlook...Periodic showers and thunderstorms with non-VFR are
expected on Saturday through Wednesday, especially during the
afternoon and early evening hours.

&&

.MARINE...
A cold front settles south of Lake Erie today, with southwest to
west flow today quickly becoming northeast tonight and through the
weekend as low pressure moves northeast into the Ohio Valley.
Northeast flow generally expected to be in the 15-20 knot range,
with speeds possibly reaching the 25-30 knots range at times
Saturday through Sunday night. It's expected a small craft advisory
will be needed, although start/end time is a little uncertain at
this time. Best wave/wind potential is expected to be in the western
and central basin of Lake Erie. Northeast flow should continue on
Monday, though winds/waves should improve

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...15
NEAR TERM...Jaszka/15
SHORT TERM...Saunders
LONG TERM...Saunders
AVIATION...Jaszka
MARINE...Saunders
Hazardous weather outlook, May 2, 1:01 PM EDT, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
101 PM EDT Fri May 2 2025

LEZ061-142>144-162>169-OHZ003-006>009-017-031715-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-
101 PM EDT Fri May 2 2025

This Hazardous Weather Outlook is for Lake Erie, north central Ohio
and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Isolated strong to severe thunderstorms are possible through this
early evening. Strong to damaging wind gusts and small to
marginally-severe hail will be the primary hazards along with
frequent lightning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ145>149-OHZ010>014-018>023-027>033-036>038-047-089-PAZ001>003-
031715-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-
Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-
Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
101 PM EDT Fri May 2 2025

...SEVERE THUNDERSTORM WATCH 210 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 2, 2:25 PM EDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
225 PM EDT Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     Hail             1 WSW Grafton           41.28N 82.06W
05/02/2025  M1.00 Inch       Lorain             OH   Public

&&

ARK
Local storm report, May 2, 2:45 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
245 PM EDT Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     Hail             1 S Woodmere            41.45N 81.48W
05/02/2025  M1.00 Inch       Cuyahoga           OH   Public

            Public report of pea to quarter size hail.

&&

ARK
Special weather statement, May 2, 2:48 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Cleveland OH
248 PM EDT Fri May 2 2025

OHZ036-037-021930-
Marion OH-Morrow OH-
248 PM EDT Fri May 2 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL MARION AND MORROW
COUNTIES THROUGH 330 PM EDT...

At 247 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Waldo to near Ashley. Movement was east at
30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Marion, Mount Gilead, Cardington, Ashley, Prospect, Waldo,
Chesterville, Sparta, Caledonia, Edison, Green Camp, Marengo, Fulton,
Iberia, and State Route 229 at US Route 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
north central Ohio.

&&

LAT...LON 4036 8293 4041 8292 4042 8302 4043 8303
      4044 8325 4051 8326 4072 8285 4072 8282
      4052 8263 4034 8265
TIME...MOT...LOC 1847Z 257DEG 27KT 4053 8307 4037 8290

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

04
Local storm report, May 2, 2:57 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
257 PM EDT Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     Hail             1 N Glenwillow          41.38N 81.47W
05/02/2025  E1.00 Inch       Cuyahoga           OH   Public

            Report from mPING: Quarter (1.00 in.).

&&

ARK
Local storm report, May 2, 3:02 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
302 PM EDT Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     Hail             2 NE Chagrin Falls      41.46N 81.37W
05/02/2025  M1.00 Inch       Geauga             OH   Public

&&

ARK
Local storm report, May 2, 3:05 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
305 PM EDT Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     Hail             South Russell           41.44N 81.34W
05/02/2025  M1.00 Inch       Geauga             OH   Public

&&

ARK

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 8:47 PM EDTSpecial Weather StatementCLELucas43 min
May 1, 9:04 PM EDTSpecial Marine WarningCLE56 min
May 1, 9:22 PM EDTSpecial Weather StatementCLEHancock, Wood38 min
May 2, 12:13 PM EDTSpecial Weather StatementCLESandusky, Seneca47 min
May 2, 12:36 PM EDTSpecial Weather StatementCLEWyandot39 min
May 2, 12:43 PM EDTSevere Thunderstorm WarningCLEMarion, Wyandot47 min
May 2, 12:50 PM EDTSpecial Weather StatementCLESeneca40 min
May 2, 12:50 PM EDTSevere Thunderstorm WarningCLEMarion55 min
May 2, 1:01 PM EDTSevere Thunderstorm WarningCLEHuron, Seneca44 min
May 2, 1:20 PM EDTSpecial Marine WarningCLE40 min
May 2, 1:22 PM EDTSpecial Weather StatementCLEOttawa53 min
May 2, 1:28 PM EDTSevere Thunderstorm WarningCLEErie, Huron, Lorain47 min
May 2, 1:38 PM EDTSevere Thunderstorm WarningCLEMarion, Morrow41 min
May 2, 1:51 PM EDTAreal Flood AdvisoryCLECuyahoga, Erie, Huron, Lorain3 hr
May 2, 1:53 PM EDTSpecial Marine WarningCLE99 min
May 2, 1:55 PM EDTTornado WarningCLEMorrow16 min
May 2, 2:10 PM EDTSevere Thunderstorm WarningCLEKnox, Morrow, Richland50 min
May 2, 2:10 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga, Lake, Lorain, Medina, Portage and 1 more50 min
May 2, 2:12 PM EDTSevere Thunderstorm WarningCLEMorrow10 min
May 2, 2:18 PM EDTSpecial Weather StatementCLEMarion27 min
May 2, 2:23 PM EDTSpecial Marine WarningCLE97 min
May 2, 2:24 PM EDTAreal Flood AdvisoryCLECuyahoga4 hr
May 2, 2:24 PM EDTSevere Thunderstorm WarningCLEKnox51 min
May 2, 2:37 PM EDTSevere Thunderstorm WarningCLEAshtabula, Cuyahoga, Geauga, Lake, Portage, Trumbull38 min
May 2, 2:45 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Knox, Richland, Wayne45 min
May 2, 2:48 PM EDTSpecial Weather StatementCLEMorrow42 min
May 2, 3:19 PM EDTSevere Thunderstorm WarningCLEAshland, Knox, Morrow, Richland41 min
May 2, 3:27 PM EDTAreal Flood AdvisoryCLEGeauga3 hr
May 2, 3:28 PM EDTSevere Thunderstorm WarningCLEHolmes, Stark, Wayne47 min
May 2, 3:51 PM EDTSpecial Weather StatementCLEStark39 min
May 2, 3:57 PM EDTSevere Thunderstorm WarningCLEAshtabula, Trumbull48 min
May 2, 4:38 PM EDTSpecial Weather StatementCLEKnox52 min
May 2, 7:34 PM EDTSpecial Weather StatementCLESummit41 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.